MAUDE Adverse Event Report: COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)

COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the health care provider (hcp) attempted to use the catheter but found that it was defective as there was a hole in the side of it.The hcp was unable to use the device.There was no known impact or consequence to the patient.Additional information has been requested but was not provided the reporter.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control of the returned device was conducted during the investigation.The device was not returned for evaluation, thus, a device failure analysis could not be completed.A lot search for the distribution center indicated that all devices from lot 8094141 were distributed to customers; therefore, no representative device from the same lot could be investigated.Previously completed and similar complaints were reviewed, however, it was unable to be determined with certainty what could have led to the reported failure.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
VENTRICLEAR DRAINAGE CATHETER SET
Common Device Name
NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7364357
Report Number1820334-2018-00425
Device Sequence Number1051703
Product Code NHC
UDI-Device Identifier00827002441309
UDI-Public(01)00827002441309(17)190712(10)8094141
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number50318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1